Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Rhombic embeddings of planar quad-graphs

Authors: Richard Kenyon and Jean-Marc Schlenker
Journal: Trans. Amer. Math. Soc. 357 (2005), 3443-3458
MSC (2000): Primary 52Cxx
Published electronically: May 10, 2004
MathSciNet review: 2146632
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Given a finite or infinite planar graph all of whose faces have degree $4$, we study embeddings in the plane in which all edges have length $1$, that is, in which every face is a rhombus. We give a necessary and sufficient condition for the existence of such an embedding, as well as a description of the set of all such embeddings.

RÉSUMÉ. Etant donné un graphe planaire, fini ou infini, dont toutes les faces sont de degré $4$, on étudie ses plongements dans le plan dont toutes les arêtes sont de longueur $1$, c'est à dire dont toutes les faces sont des losanges. On donne une condition nécessaire et suffisante pour l'existence d'un tel plongement, et on décrit l'ensemble de ces plongements.

References [Enhancements On Off] (What's this?)

  • 1. R. J. Duffin, Potential theory on a rhombic lattice. J. Combinatorial Theory 5 (1968) 258-272. MR 38:331
  • 2. Udo Hertrich-Jeromin, Introduction to Möbius Differential Geometry, volume 300 of London Mathematical Society Lecture Note Series. London Mathematical Society, Cambridge, 2003.
  • 3. R. Kenyon, The Laplacian and Dirac operators on critical planar graphs Invent. Math. 150 (2002), 409-439.
  • 4. R. Kenyon, An introduction to the dimer model, Lecture notes of the ICTP, to appear.
  • 5. C. Mercat, Discrete Riemann surfaces and the Ising model, Comm. Math. Phys. 218 (2001), 177-216. MR 2002c:82019
  • 6. C. Mercat, Holomorphie discrète et modèle d'Ising, Ph.D. thesis, Université Louis Pasteur, Strasbourg, France, 1998.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 52Cxx

Retrieve articles in all journals with MSC (2000): 52Cxx

Additional Information

Richard Kenyon
Affiliation: Laboratoire de Mathématiques, CNRS UMR 8628, Université Paris-Sud, 91405 Orsay, France

Jean-Marc Schlenker
Affiliation: Laboratoire Emile Picard, UMR CNRS 5580, Institut de Mathématiques, Université Paul Sabatier, 118 route de Narbonne, 31062 Toulouse Cedex 4, France

Received by editor(s): June 18, 2003
Received by editor(s) in revised form: September 15, 2003
Published electronically: May 10, 2004
Article copyright: © Copyright 2004 American Mathematical Society